MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-N-US
Medical Device Problem Codes Positioning Failure (1158); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, the valve was loaded in the capsule of the delivery catheter system (dcs).The capsule was fully closed and slightly over-captured.Several voids were observed over the nitinol reinforcing frame along the mid-section to the proximal end of the capsule.The capsule reinforcement frame was separated but held together by the polymer at the proximal end of the capsule.The device was returned with the end cap/screw gear snap fit connected.Conclusion: the investigation is in progress.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, due to a tortuous descending aorta and abdominal aortic aneurysm graft, there was difficulty advancing the delivery catheter system (dcs) to the ascending aorta.Once the dcs was positioned in the aorta, visual disruption of the proximal capsule was noted.It was reported an area of the capsule appeared less opaque under fluoroscopy.An x-ray showed the area of concern as "twisted/stretched." the delivery handle was rotated two turns and the dcs would not perform.The dcs was removed from the patient.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed on the dcs and there were no correlations / issues identified regarding manufacturing.The device was manufactured per approved and released manufacturing processes and the device met all applicable manufacturing specifications prior to release for distribution.Conclusion: difficulty advancing the dcs through patient anatomy was known to be related to procedural factors, user technique, and/or patient anatomy (angulation, calcification, tortuousity, etc.).In this case, it was noted that the aorta was tortuous and the patient had an abdominal aortic aneurysm graft.This indicated that the probable cause of the advancement difficulties was patient anatomy and the existing graft.Advancement difficulties do not typically indicate a device issue.The dcs was returned to medtronic for analysis.The device was received slightly over captured.The evolutr ifu, cautioned the user to ¿stop advancing the capsule once the gap to the catheter tip is closed.Advancing the capsule farther could damage the capsule¿.Analysis of the subject dcs confirmed the break at the proximal end of the capsule, with the capsule polymer still covering the broken capsule frame.Capsule separation typically occurred due to excessive compressive forces applied during the valve loading process.This excessive compressive force was only experienced when the valve was loaded incorrectly.It could not be determined if the valve was correctly loaded onto the dcs.It was reported that the delivery handle was rotated two turns and the dcs would not perform.This was consistent with capsule separation events where the capsule damage results in being unable to deploy the valve.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7087734
Report Number2025587-2017-02362
Device Sequence Number1466548
Product Code NPT
UDI-Device Identifier00643169640337
UDI-Public00643169640337
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2018
Device Model NumberENVEOR-N-US
Device Catalogue NumberENVEOR-N-US
Device Lot Number0008450383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR